MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN CR HIGH FLEX XLPE SZ 5-6 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN CR HIGH FLEX XLPE SZ 5-6 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71453121
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 10/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after tka surgery was performed on (b)(6) 2023, doctor did a washout on (b)(6) 2023 due to infection, and he replaced the lgn cr high flex xlpe sz 5-6 9mm.Health status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, this case reports approximately two weeks post total knee arthroplasty the patient had a washout due to infection and the legion high flex xlpe insert was replaced.Per e-mail correspondence within the attachments, further information is unknown.Therefore, there were no clinical factors identified which would have contributed to the reported infection and subsequent washout and insert replacement.Additionally, the causal relationship between the device and the reported infection cannot be confirmed.The impact to the patient beyond the infection and insert replacement cannot be definitively concluded.Device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history of the previous 12 months revealed similar events for the listed device.A review of the instructions for use documents for knee systems revealed that acute post-surgical wound infection has been identified in possible adverse effects.Active, local infection or previous intra-articular infections are identified in contraindications for total knee replacement.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.Additionally, since the device batch number was not provided, a review of the sterilization records could not be performed.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include loss of sterility during procedure, post-operative healing issue, injury, patient condition and/or medical history.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN CR HIGH FLEX XLPE SZ 5-6 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17986162
Report Number1020279-2023-02028
Device Sequence Number12829190
Product Code JWH
UDI-Device Identifier00885556033982
UDI-Public00885556033982
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71453121
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient SexUnknown